Helping You Find Full Text Journal Articles

Dec
1969

To report the case of a patient with a pheochromocytoma and apical left ventricular dysfunction that resolved after surgical resection of the pheochromocytoma, to review the effects of catecholamines on myocyte function and the concept that takotsubo cardiomyopathy (TC) is caused by excess catecholamines, and to illustrate the difficulty in the management of an acute coronary syndrome (ACS) during a hypertensive crisis attributable to a pheochromocytoma.
We present the clinical history, physical findings, laboratory results, and imaging studies in a 60-year-old man with an ACS, TC, and an incidentaloma later diagnosed to be a pheochromocytoma. The association with TC and the pertinent literature are reviewed.
Full Text Link Source Status
http://dx.doi.org/10.4158/EP11346.CRDOI ListingPossible


Similar Publications

Jan
2010

Takotsubo cardiomyopathy, or transient left ventricular apical ballooning or broken heart syndrome, is characterized by excessive sympathetic stimulation induced acute coronary vasospasm. A 46-year-old female presented with polyuria and polydypsia and was diagnosed with new-onset diabetes mellitus, treated with insulin and intravenous fluids. During the hospital stay, she complained of an episode of left-sided chest pain and had mildly elevated cardiac enzymes.

View Full Text PDF Listings View primary source full text article PDFs.

Jul
2010

Pheochromocytoma is a rare tumor that produces a distant effect by secretion of catecholamines. This tumor usually presents with hypertension and palpitations but it may also cause cardiogenic shock because of catecholamine-induced myocardial dysfunction. We describe a rare case of Takotsubo-like cardiomyopathy as first manifestation of pheochromocytoma with an unusual onset characterized by severe hypotension and transient basal left ventricular ballooning ('inverted' Takotsubo-like cardiomyopathy).

View Full Text PDF Listings View primary source full text article PDFs.

Dec
1969

We report the case of a 69 year-old Chinese lady with pheochromocytoma who developed chest pain and acute ST-segment elevation in the anterior leads on electrocardiography. She was given intravenous phenoxybenzamine for alpha-blockade before undergoing urgent coronary angiography. This revealed minor coronary artery disease.

View Full Text PDF Listings View primary source full text article PDFs.

Dec
1969

To describe a case of recurrent takotsubo cardiomyopathy in a patient with pheochromocytoma.
We present a case report, including clinical and laboratory data. In addition, the current relevant literature pertaining to pheochromocytoma and takotsubo syndrome is reviewed and summarized.

View Full Text PDF Listings View primary source full text article PDFs.
Back to top